MAUDE Adverse Event Report: ZIMMER BIOMET, INC. Z1 STD COL CMTLESS SZ 1; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. Z1 STD COL CMTLESS SZ 1; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the calcar cracked upon implantation.No known consequences or impact on the patient.
 
Additional Manufacturer Narrative
(b)(4) d10: 611777510 z1 starter broach unknown , 611889000 z1 broach sz 0 unknown , 611889010 z1 broach sz 1 unknown.Suggested component code- mechanical (g04): stem.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon was implanting a z1 stem when the femur was cracked in the medial posterior region of the calcar.It was noted that the stem sat approximately 4cm proud when inserted by hand prior to impaction and was about 8mm proud when the fracture occurred during impaction.A competitor stem was used to complete the surgery.No additional event information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a1, a3, a5, b1, b2, b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.Visual examination of the returned product identified the size engraving is conforming for all 3 broaches.The stem has scratches, indentations, and gouges on the neck and trunnion surfaces.There are also multiple chips to the visible ha coating on the distal tip.All 3 broaches have scratches around the post and nicks on the cutting teeth and broach connection end.No other damage was noted during visual evaluation.All devices where conforming to specifications where measured.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined for the stem causing the fracture upon implantation.No problem was found with the broaches.They came back and measured within specification, with minor damage noted to the cutting edges.The surgical technique was followed and the surgeon broached sequentially up to the size of the definitive implant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
Z1 STD COL CMTLESS SZ 1
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23592429
Report Number0001822565-2025-04214
Device Sequence Number9924997
Product Code LZO
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number611201010
Device Lot Number67448102
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale